I had the same sides as you.I called my dr and saw me.I had the rash from head to foot at week 11 on Incevek.He wanted to admit me to the hospital but I said no.I wanted to continue with the tx.A week later complications forced me to quit tx.After 3 days in the hospital I called the Incevek nurse.Her name is Rainer at 866-458-9246.She can be very helpful and answer your questions.For the itching I used ice.It deadens the itch.Use ice packs or cold clothes from the fridge.Some of us have had a hard time with the sides but continued anyways until a dr,says to stop.Good luck and keep us posted.
I forgot to mention I gained weight but came off after stopping Incevek.
Thank You. I am putting wet cloths in baggies in the freezer now.
Thanks for sending a light to the end of my tunnel.
Sorry you are going through this.
This is unconscionable that the doctor that is in charge of your therapy is not more informed with the proper care and treatment of his patients.
I would follow michael's advice and call Vertex immediately to let them know about how this doctor is prescribing their drug and not adhering to proper protocol on "adverse events "
Also possibly copy this below and take it to him and demand he himself contact Vertex immediately to garner further direction from someone that knows what they are doing and take immediate action on this .
This is his job and why he is being paid..
It is so unfortunate that many of us need to be so diligent on our own care because of lack of understanding and knowledge about this treatment from these doctors.
Best to you..
Data from controlled clinical trials of telaprevir indicate that approximately 56% of patients experienced rash. Telaprevir-associated rash is eczematous, associated with dry skin and pruritus, and in some cases has a maculopapular component. The rash is similar in appearance and histology to that observed with peginterferon/ribavirin but can be more extensive or severe. Rash onset typically occurs within the first 4 weeks of telaprevir treatment, with a median time to onset of 25 days; however, it is important to recognize that rash can develop any time during telaprevir therapy.[1,2] In most cases the rash does not progress and it tends to resolve gradually over weeks after telaprevir is discontinued. At our center, my colleagues and I have seen some transient cases of telaprevir-associated rash that resolved while patients continued to take telaprevir.
Severe rash, which is generalized and covers more than 50% of body surface area or which shows evidence of skin breakdown (eg, vesicles, ulcerations), was reported in 4% of patients receiving telaprevir in controlled clinical trials. Potentially life-threatening events, including Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) syndrome and Stevens-Johnson syndrome, were rarely reported. An analysis of more than 1200 patients treated with telaprevir during the clinical development program identified 11 cases of DRESS (< 1%) and 2 cases of Stevens-Johnson syndrome (< 0.2%). These diagnoses were judged as probable or possible by a dermatology expert panel. On a positive note, these syndromes resolved with telaprevir discontinuation in all cases. Thus, although severe events can occur, they are quite rare. Nevertheless, clinicians need to remain vigilant for the development of these syndromes.
Clear guidance for managing telaprevir-associated rash is detailed in the prescribing information.[1,2] Management of rash that is mild (localized) or moderate (more diffuse, but covering < 50% body surface area) involves continuing all medication, monitoring for progression, and using symptomatic therapy consisting of topical corticosteroids and/or oral antihistamines. Systemic corticosteroids are contraindicated given the potential for drug-drug interactions with telaprevir. For severe rash, the management approach is to discontinue telaprevir, continue peginterferon/ribavirin, and monitor patients closely over the course of 7 days. If the rash does not improve or worsens, consideration should be given to discontinuing ribavirin and/or peginterferon. If a patient shows evidence of either DRESS or Stevens-Johnson syndrome, all treatment should be immediately stopped, with favor given to patient hospitalization and consultation from a dermatologist. It is very important not to reduce the dose of telaprevir in response to rash—or any adverse event, for that matter—as dose reduction may result in the emergence of telaprevir-resistant HCV variants.
This rash management plan was implemented in the phase III studies of telaprevir with success. Although the overall incidence of rash remained similar in the phase III trials to that seen in the phase II trials, the rate of discontinuation of all medications due to rash fell to 1.1% in the phase III trials compared with a rate of 6.2% in the phase II trials. Thus, by using this management plan, most cases of rash can be effectively handled, allowing patients to remain on telaprevir therapy and maximizing the potential response to treatment.
I wish you the best...
Thank you for the info. I have been in touch with Nurse Betty on several occassions who suggested I go to the ER. She has told me everything under the sun to try to get some releif. I am going to research these different rash issues you sent and make sure I am not in danger there. Again thank you.